Georgia, 2001

Damaging Wind in Georgia, June 30, 2001

June 30, 2001 · NWS JAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 30, 1:25 PM EST, 2 hours 53 minutes earlier.

Area forecast discussion, Jun 30, 1:25 PM EST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
225 PM EDT SAT JUN 30 2001

CURRENTLY...HIGH PRES RIDGE WAS N OF THE FA WITH A WEAK 1016 MB LOW
PRES CENTER APPROX 60NM S OF PNS. ATLC SEA BREEZE KICKING OFF
SHOWERS AND THUNDERSTORMS OVER THE COASTAL COUNTIES WITH AFTN
HEATING HELPING TO INITIATE STORMS INLAND. FAIRLY UNIFORM CU
DEVELOPMENT OTHERWISE OVER INLAND COUNTIES AND EXPECT FURTHER
HEATING/ATLC SEA BREEZE TO IGNITE CONVECTION REMAINDER OF AFTN.
SHORT TERM AFFECT OF COMPLEX OF SHOWERS AND STORMS OVER THE FL
PANHANDLE WILL BE CANOPY OF CIRRUS SPREADING OVER THE WERN COUNTIES.

FORECAST...IT APPEARS THE ETA IS DOING A FAIRLY GOOD JOB WITH
CONVECTION OVER THE REGION AT THIS TIME SO WILL FOLLOW CLOSELY TO IT
WITH THIS PACKAGE. MODELS ARE SIMILAR DRIFTING THE SFC RIDGE LOCATED
TO OUR N INTO N FL BY MON AS A FAIRLY STRONG COLD FRONT MOVES OVER
THE MID ATLC STATES MON MORNING. SOMEWHAT DRIER AIR IS EXPECTED OVER
THE FORECAST PD PRIMARILY OVER THE SRN HALF OF THE CWA SO LOOKS LIKE
RAIN CHANCES ARE DECREASING THERE. ALOFT...5H RIDGE WILL BEGIN TO
BUILD OVER THE AREA AND THEN DRIFT SWD LATE MON. EXPECT SEA BREEZES
TO BE MAIN PLAYERS NEXT 2 DAYS TO DEVELOP CONVECTION DUE TO LIGHT
BOUNDARY LAYER WINDS BUT LOOKS AS THOUGH ATLC SEA BREEZE WILL BE THE
DOMINATE ONE. STEERING WINDS WILL ALSO SLACKEN AND SHIFT SLOWLY SW
SUN AND MON GIVING COASTAL COUNTIES PRETTY SIMILAR POPS TO INLAND
AREAS. GUIDANCE TEMPS AND POPS ARE CLOSE AND LOOK REASONABLE
ALTHOUGH FWC POPS MAY BE SLIGHTLY TOO DRY OVER INLAND AREAS.

MARINE...SE TO S WINDS AOB 15 KT TO CONTINUE THROUGH SUN THEN
SHIFTING SW OVER THE NRN WATERS MON AS RIDGE SINKS SWD. NEW AVN RUN
INDICATES COLD FRONT TO DROP S TO NEAR SAV ON TUE...WHICH IS IN
AGREEMENT WITH THE 00Z MRF AND THE NEW UKMET RUN. MODELS THEN TEND
WASH OUT THE FRONT THEREAFTER. WILL MAKE A FEW MINOR CHANGES TO THE
EXTENDED MARINE.

EXTENDED...BROAD TROUGHING REMAINS OVER THE ERN U.S. DURING MOST OF
THE EXTENDED PD. AVN AND MRF BRING A STRONG 5H LOW OVER SERN CANADA
TOWARD MID WEEK WHICH WILL DEEPEN E COAST TROUGH AND BRING PERHAPS
A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE FA BY FRI.
OVERALL NOT EXPECTING MUCH CHANGE TO THE CURRENT EXTEND FORECAST.

PRELIM
AMG 72/89/71/91 3524
SSI 75/87/75/88 2323
JAX 72/90/72/90 2423
GNV 71/90/71/91 3423 02

.JAX...
FL...NONE.
GA...NONE.

ARS

In the hours before

Special weather statement, Jun 30, 11:30 AM EST, 4 hours 48 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-302200-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1230 PM EDT SAT JUN 30 2001

...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...

A MOIST SOUTHEAST FLOW WILL CONTINUE ACROSS NORTHEAST FLORIDA AND
SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING AND PRODUCE SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS. THE STRONGEST STORMS WILL BE
OVER INTERIOR COUNTIES...ESPECIALLY TO THE WEST OF US 301.

THE STORMS WILL MOVE TOWARDS THE NORTH AT 10 TO 15 MPH. SOME INLAND
LOCATIONS WILL RECEIVE HEAVY RAINFALL BETWEEN 1 AND 2 INCHES IN A
SHORT PERIOD OF TIME. ISOLATED FLOODING OF LOW LYING AREAS OR AREAS
WITH POOR DRAINAGE WILL BE POSSIBLE.  IN ADDITION...FREQUENT DEADLY
LIGHTNING WILL OCCUR. THE STRONGEST STORMS MAY PRODUCE SMALL HAIL AND
WIND GUSTS OVER 40 MPH. MOVE INSIDE AT THE FIRST SIGN OF THREATENING
SKIES OR SOUNDS OF THUNDER.

ONSHORE WINDS NEAR 10 MPH WILL BRING A CHANCE OF RIP CURRENTS AT
AREA BEACHES. SWIM AT GUARDED BEACHES IF VENTURING IN THE SURF.

MARINERS...A FEW SHOWERS AND THUNDERSTORMS THIS AFTERNOON WILL BE
CAPABLE OF PRODUCING GUSTY WINDS IN EXCESS OF 25 KNOTS OR
WATERSPOUTS. IF THREATENING WEATHER SUDDENLY DEVELOPS OR APPROACHES
YOUR LOCATION...BE PREPARED TO MOVE TO SAFE HARBOR QUICKLY.

STORM SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Coffee

When
June 30, 4:18 PM EST
Where
Coffee County, Douglas
Property damage
$4,000
Reported by
LAW ENFORCEMENT
Coordinates
31.500, -82.850

Large trees and power lines were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2001Every state in 2001This day in weather historyWarnings in Georgia, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5255820.